Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 254, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 10, 2007, 5:32 PM MDT for Baca County, Colorado. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2007, 5:32 PM MDT (23:32 UTC)
- Expired
- Oct 10, 2007, 6:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Amarillo radar (KAMA), 214 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 6:00 PM MDT | HAIL 0.88 | 8 E Campo, CO | HAIL COVERING THE GROUND. ESTIMATED WIND GUSTS UP TO 60 MPH. |
| Oct 10, 6:07 PM MDT | HAIL 1 | 8 E Campo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 102332
SVRPUB
COC009-110030-
/O.NEW.KPUB.SV.W.0254.071010T2332Z-071011T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT WED OCT 10 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 630 PM MDT...
* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
CENTERED 5 MILES SOUTH OF CAMPO...OR 26 MILES SOUTH OF
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3710 10273 3737 10205 3701 10205 3698 10229
3698 10230 3699 10269
TIME...MOT...LOC 2332Z 252DEG 17KT 3704 10259
$$5 follow-up statements
000
WWUS55 KPUB 102343
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT WED OCT 10 2007
COC009-110030-
/O.CON.KPUB.SV.W.0254.000000T0000Z-071011T0030Z/
BACA CO-
542 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED NEAR CAMPO...OR 25 MILES SOUTH OF SPRINGFIELD...
AND WAS MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 287/385 SOUTH OF CAMPO...AND RURAL AREAS SOUTH AND
SOUTHEAST OF CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3699 10269 3710 10271 3737 10205 3701 10205
3698 10229
TIME...MOT...LOC 2342Z 252DEG 17KT 3705 10255
$$000
WWUS55 KPUB 102353
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT WED OCT 10 2007
COC009-110030-
/O.CON.KPUB.SV.W.0254.000000T0000Z-071011T0030Z/
BACA CO-
552 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED 2 MILES SOUTHEAST OF CAMPO...OR 24 MILES SOUTH
OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS SOUTHEAST AND EAST OF CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3709 10267 3737 10205 3729 10205 3728 10206
3727 10205 3701 10205 3698 10229 3698 10261
TIME...MOT...LOC 2352Z 253DEG 16KT 3707 10251
$$000
WWUS55 KPUB 110001
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT WED OCT 10 2007
COC009-110030-
/O.CON.KPUB.SV.W.0254.000000T0000Z-071011T0030Z/
BACA CO-
600 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED 6 MILES EAST OF CAMPO...OR 23 MILES SOUTH OF
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS EAST OF CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3711 10261 3737 10205 3730 10205 3729 10206
3726 10205 3701 10205 3698 10229 3698 10255
TIME...MOT...LOC 0000Z 251DEG 17KT 3709 10245
$$000
WWUS55 KPUB 110012
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT WED OCT 10 2007
COC009-110030-
/O.CON.KPUB.SV.W.0254.000000T0000Z-071011T0030Z/
BACA CO-
612 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED 18 MILES SOUTHWEST OF STONINGTON...OR 23 MILES
SOUTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS EAST OF CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3699 10243 3715 10253 3737 10205 3730 10205
3729 10206 3726 10205 3708 10205 3703 10225
TIME...MOT...LOC 0012Z 243DEG 20KT 3713 10238
$$000
WWUS55 KPUB 110015
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT WED OCT 10 2007
COC009-110030-
/O.CON.KPUB.SV.W.0254.000000T0000Z-071011T0030Z/
BACA CO-
615 PM MDT WED OCT 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 16 MILES SOUTHWEST OF STONINGTON...OR 23 MILES
SOUTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL AREAS EAST OF CAMPO AND SOUTHWEST OF STONINGTON.
AT 607 PM THE PUBLIC SAW QUARTER SIZE HAIL 8 MILES EAST OF CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3700 10239 3717 10249 3737 10205 3730 10205
3729 10206 3726 10205 3708 10205 3705 10224
TIME...MOT...LOC 0015Z 245DEG 20KT 3713 10237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:15 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 10, 3:15 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT WED OCT 10 2007 .SHORT TERM... (TONIGHT AND THURSDAY) ...A FEW SHOWERS AND STORMS INTO EARLY EVENING THEN QUIET... CURRENTLY...WEAK DISTURBANCE MOVING ACROSS THE SOUTHERN ROCKIES IS JUST STRONG ENOUGH TO DEVELOP A FEW SHOWERS AND STORMS OVER THE CWA. LOWER LEVELS ARE DRY AND THE MAIN THREAT BESIDES ANY LIGHTNING WILL BE THE POTENTIAL FOR SOME GUSTY WINDS. TONIGHT...ANY SHOWERS AND STORMS WILL DISSIPATE BY MID EVENING WITH THE END OF SURFACE HEATING. THE AREA OF ISOLATED POPS IN THE GRIDS WERE EXTENDED EASTWARD OVER MUCH OF THE PLAINS...FROM ROUGHLY US 50 AND TO THE SOUTH. ISOLATED POPS WERE ALSO ADDED ALONG THE INTERSTATE 25 CORRIDOR AS SOME SMALL CELLS TRYING TO DRIFT OFF OF THE WET MOUNTAINS AND PIKES PEAK. AFTER MID EVENING...IT WILL BE A QUIET NIGHT...WITH DRIER AIR ALOFT MOVING INTO THE REGION. THURSDAY...WITH DRY AND MILD AIR ALOFT...EXPECT A WARM AND MOSTLY SUNNY DAY OVER THE REGION. MAXIMUMS WERE ADJUST UPWARD TO BE A DEGREE OR TWO CLOSER TO THE MAV GUIDANCE. THE PLAINS WILL BE ON THE FRINGES OF HIGH PRESSURE OVER THE UPPER MIDWEST. SOUTHERLY FLOW OVER THE EASTERN PLAINS WILL ADVECT SOME LOW LEVEL MOISTURE INTO THE REGION. NAM GRIDS AND MOST OF BUFKIT SOUNDINGS SHOW THAT THE LOWER LEVELS ARE CAPPED. THE BUFKIT SOUNDING FOR SPRINGFIELD HAS THE CAP DISSIPATING BY LATER AFTERNOON...BUT POPS WERE NOT ADDED BASED ON BUFKIT SOUNDINGS FOR ONE SITE. MINOR POPS CAN BE ADDED TO THE FAR EASTERN PLAINS IF MORE MOISTURE GET ADVECTED NORTHWARD. --PGW-- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) CONCERN FOR THIS FORECAST CYCLE ARE FOCUSED ON THE SATURDAY-MONDAY PERIOD. PRETTY GOOD MODEL AGREEMENT ON THE NEXT WEATHER SYSTEM UNTIL SUNDAY. UPPER LOW MOVES INTO WEST COAST OF CALIFORNIA THEN ACROSS THE GREAT BASIN SATURDAY AND ACROSS COLORADO SUNDAY AND MONDAY. GFS AND ECMWF HAVE SIGNIFICANT DIFFERENCES SUNDAY THROUGH TUESDAY WITH THE GFS MOVING THE SYSTEM THROUGH FASTER. GFS IS A LITTLE DEEPER BUT ECMWF IS MORE CUT OFF. ON SUNDAY THE GFS OPENS THE LOW UP AND MOVES IT ACROSS KANSAS WHILE THE ECMWF HOLDS IT BACK SLIGHTLY THEN LIFTS IT INTO NEBRASKA. BY MONDAY NIGHT THE TWO MODELS LOOK LIKE THEY ARE ON DIFFERENT PLANETS. DGEX IS KIND OF IN BETWEEN. LOOKS LIKE THE ECMWF IS MORE AGGRESSIVE WITH THAT HUGE LOW IN EASTERN CANADA SO GUESS THAT IS THE REASONING FOR SLOWING THE SYSTEM. FOR NOW INCREASED POPS SATURDAY NIGHT AND SUNDAY SIMILAR TO SURROUNDING WFOS. THINKING THAT THE ECMWF HAS DONE THIS WITH PREVIOUS SYSTEMS AND THEY ENDED UP MORE PROGRESSIVE BUT THEN THEY DIDNT HAVE TO CONTEND WITH THE LARGE LOW DOWNSTREAM. ANYWAY WENT IN BETWEEN MODELS AND SHOWED MORE CLOUDS AND PRECIP FOR SUNDAY INTO MONDAY THEN ACCEPTED THE RIDGING FOR EARLY NEXT WEEK TO DRY IT OUT. INCREASED WINDS A FEW KNOTS ON SATURDAY WITH 100+ JET OVER THE AREA AHEAD OF THE UPPER LOW. -FORTUNE- && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL MID EVENING OVER MUCH OF THE REGION. BEST CHANCES FOR CONVECTION WILL BE OVER THE MOUNTAINS. SOME GUSTY WINDS ARE POSSIBLE WITH ANY SHOWERS OR THUNDERSTORMS AS THE LOWER LEVELS ARE DRY. OTHERWISE....IT WILL BE DRY WITH VFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/21
Hazardous weather outlook, Oct 10, 6:55 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT WED OCT 10 2007 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST MOUNTAINS TODAY. ONE OR TWO OF THESE STORMS MAY MOVE ACROSS THE SAN LUIS VALLEY AND ACROSS THE SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS A STORM SYSTEM MOVES ACROSS THE REGION THIS WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS AS WELL AS HIGHER ELEVATION SNOWS ARE EXPECTED TO OCCUR FROM LATE FRIDAY INTO EARLY SUNDAY NIGHT. AT THIS TIME...THE BEST POTENTIAL FOR ACCUMULATING SNOW IN THE HIGHER TERRAIN SHOULD BE NOTED FROM SATURDAY EVENING INTO SUNDAY. THE MAIN THREATS FROM THE POTENTIAL THUNDERSTORM ACTIVITY SHOULD BE HAZARDOUS CLOUD TO GROUND LIGHTNING...HAIL...PERIODS OF HEAVY RAINFALL AT LOWER ELEVATIONS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.